Side Effects Of Overdosing On Seizure Medication?
Tonight, my aunt yesterday had lung disease and an infection in the brain. thank God it’s improved and after control, merlopam is given medicine. But one drink should be half but given one tablet. Now my aunt has a disturbance in her memory. Is that the effect of excess. Drink?
Thank you for the question.
Merlopam or Lorazepam is a benzodiazepine drug used to treat seizures or anxiety disorders. Keep in mind that this drug is a strong drug that must be taken in accordance with doctor's instructions and supervision, because this drug has high dependency potential and has side effects such as drowsiness, vertigo, low blood pressure, impaired concentration, confusion, memory disorders, depression, and paradoxical reactions such as anxiety, anger, and aggression.
Here are the conditions that you should pay attention to when taking the drug, because it can increase the side effects of the drug:
Be careful if there is a history of glaucoma, lung, heart, liver, depression, or alcohol dependence.
Do not drive or operate machinery after taking this drug.
Avoid smoking and drinking alcohol.
Take the smallest dose in the shortest amount of time.
Make sure there is enough time and at the same time for the next dose.
The drug has interactions with other drugs, such as phenobarbital, antidepressants, and hyoscine butylbromide.
What your aunt experienced could be a side effect of the drug, especially if the drug has been consumed for a prolonged period of time. If that is the case, do not immediately stop the drug suddenly because it is needed to dry off (reduce the dose of the drug slowly) to be able to drop the drug completely so that the risk of dependency can be reduced. You should consult with a psychiatrist to be able to overcome the side effects and reduce the dose of the drug slowly.
Hope this helps.